MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64811121
Medical Device Problem Codes Fracture (1260); Loss of Osseointegration (2408)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
Revision of proximal tibia gmrs, with mrh femur as patient was symptomatic.Found on investigation that mrh femur had broken at condyle.
 
Additional Manufacturer Narrative
An event regarding crack/fracture and loosening involving a mrh femoral component was reported.The event was confirmed via provided photographs of the device as well as clinician review of the provided medical records.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the devices indicate that the devices have been recently explanted and are covered in biological material.One condyle of the femoral component has fracture off.-clinician review: a review of the provided medical records by a clinical consultant indicated: "assessment/conclusion: very little medical data was presented.No preoperative or postoperative medical information or patient history were presented.X-rays show a long stem hinge style implant with a proximal tibial replacement.There appears to be loosening of the femoral component.But again, sequential radiographs were not available.A photograph of what is presumed to be the same prosthesis shows fracture of what appears to be the medial femoral condyle at the junction into the box.Event confirmation: a fractured femoral implant can be confirmed.Patient's symptoms cannot be confirmed.Root cause: a root cause of the implant fracture cannot be determined with the information provided." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture at the stem/femoral component interface.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the devices indicate that the devices have been recently explanted and are covered in biological material.One condyle of the femoral component has fracture off.A review of the provided medical records by a clinical consultant indicated: "assessment/conclusion: very little medical data was presented.No preoperative or postoperative medical information or patient history were presented.X-rays show a long stem hinge style implant with a proximal tibial replacement.There appears to be loosening of the femoral component.But again, sequential radiographs were not available.A photograph of what is presumed to be the same prosthesis shows fracture of what appears to be the medial femoral condyle at the junction into the box.Event confirmation: a fractured femoral implant can be confirmed.Patient's symptoms cannot be confirmed.Root cause: a root cause of the implant fracture cannot be determined with the information provided." further information such as return of the device and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MRH KNEE FEM M RGT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18711128
Report Number0002249697-2024-00235
Device Sequence Number8192194
Product Code KRO
UDI-Device Identifier07613327045161
UDI-Public07613327045161
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2014
Device Catalogue Number64811121
Device Lot NumberSNX7N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age28 YR
Patient SexMale